MAUDE Adverse Event Report: BD CARIBE LTD. BD QUINCKE SPINAL NEEDLE; ANESTHESIA CONDUCTION NEEDLE

BD CARIBE LTD. BD QUINCKE SPINAL NEEDLE; ANESTHESIA CONDUCTION NEEDLE
Catalog Number 405181
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Medical device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that the bd¿ quincke spinal needle clogged during use while piercing a silicone diaphragm, with the silicone plugging up the needle and preventing an equal exchange of gasses.This complaint was created to capture the 1st of 2 related incidents.The following information was provided by the initial reporter: "one is straightforward 1 inch 21 gauge, it's the larger needle i'm having trouble figuring out.We use the two to replace the headspace gasses of vials, so the longer needle is the vent tube that goes to the bottom of the vial, while the shorter needle is connected to the large syringe and injects the new gas.We have issues with both of them clogging, as we use them to pierce a silicon diaphragm, and after some time the silicon plugs up the needle, preventing an equal exchange of gasses.We used to have an even thinner long needle that was clogged that we used to push out the silicon plugs from the vent needle, but it got thrown out accidentally.We use a luer-lock connection for these as well.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation summary bd has not been provided with photos or samples for catalog 405181 to investigate for this record.Unfortunately, as a result, bd was unable to verify the reported issue or determine a definitive root cause.Failures for clogged cannulas can be related to stations 8 of tics machine in which condition can be associated to material getting into the cannula blocking cannula inside diameter.As a result, needles cannot complete their assemble process.The reported issue does not represent a single significant incident that would trigger any corrective actions at this time.A device history review could not be completed as no batch number was provided.

Brand Name
BD QUINCKE SPINAL NEEDLE
Common Device Name
ANESTHESIA CONDUCTION NEEDLE
Manufacturer (Section D)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos
MDR Report Key9819436
Report Number2618282-2020-00020
Device Sequence Number2764973
Product Code BSP
UDI-Device Identifier00382904051815
UDI-Public00382904051815
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number405181
Device Lot NumberUNKNOWN
Initial Date Received by Manufacturer 02/20/2020
Supplement Date Received by Manufacturer02/20/2020
Initial Report FDA Received Date03/11/2020
Supplement Report FDA Received Date03/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;